4 doctors weighed in:
I am using the Depo-Provera shot for birthcontrol and I have had my period alot. Sometimes a instant heavy flow others spotty what does this mean?
4 doctors weighed in

Dr. Jessica Scotchie
Obstetrics & Gynecology
2 doctors agree
In brief: Breakthrough bleedin
The depot Provera (medroxyprogesterone) shot thins the lining of the uterus and sometimes causes breakthrough bleeding.
It is not dangerous, but can be annoying. If it continues, you should see your doctor to make sure it is not an anatomical problem like a fibroid or polyp. You may also want to check a urine pregnancy test.

In brief: Breakthrough bleedin
The depot Provera (medroxyprogesterone) shot thins the lining of the uterus and sometimes causes breakthrough bleeding.
It is not dangerous, but can be annoying. If it continues, you should see your doctor to make sure it is not an anatomical problem like a fibroid or polyp. You may also want to check a urine pregnancy test.
Dr. Jessica Scotchie
Dr. Jessica Scotchie
Thank
Dr. Margot Watson
Gynecology
In brief: Normal
Almost all women have irregular bleeding for the first 6-9 months on depoprovera.
After 9 months on it, almost all women have almost no menstrual bleeding at all. So hang in there, it is likely to go away.

In brief: Normal
Almost all women have irregular bleeding for the first 6-9 months on depoprovera.
After 9 months on it, almost all women have almost no menstrual bleeding at all. So hang in there, it is likely to go away.
Dr. Margot Watson
Dr. Margot Watson
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors